MAUDE Adverse Event Report: PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT

PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT
Model Number 85859
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records of the involved lots was performed and indicated that they were manufactured in accordance with company specifications without deviations.It should be noted that the patient's weight was 150kg with a bmi above 40; this bmi is a contraindication of the tops system.The explants were not available for examination and no other information was obtained.Photos of the removed tops indicate wear.As in other orthopedic spine implants, a certain rate of failures that are related to patient anatomy, progress of degenerative disease, surgical technique and other relevant factors and/or their combination, are expected.The rate of revisions for the tops system with or without versalink is lower than the reported rates in the literature for similar systems.
 
Event or Problem Description
The company was informed of a revision case of the tops system with versalink in the uk.The original procedure was performed on (b)(6) 2021.On (b)(6) 2025, the tops motion implant and versalink rods were removed and replaced with new implants in a revision surgery.The explants were not returned for investigation.

Brand Name
TOPS SYSTEM
Common Device Name
MOTION-PRESERVING SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key22304616
Report Number3012401682-2025-00005
Device Sequence Number7918984
Product Code QWK
UDI-Device Identifier07290014064041
UDI-Public07290014064041
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P220002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number85859
Device Lot NumberRTP0404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale